My daughter began taking Orkambi in July, and also had to stop the birth control pill since Orkambi and the pill cannot be combined. I am wondering if her significant hair loss is due to hormonal shifts due to ending birth control OR the start of her taking Orkambi.
I can't answer your question, but I can tell you this.
I began taking Orkambi in August 2016 and if my memory serves me, my significant hair loss lines up with beginning shortly after.
I am losing copious amounts of hair and I am worried.
Just untying it pulls out numerous strands, then washing followed by brushing is taking out large amounts. Previously, it would be unusual for me to lose any hair. This is not 'normal' for me and I'm worried.
My hair is markedly thinner through the back section and when I raised it with my drs they pretty much brushed it off and tested my thyroid instead. Which came back normal, I might add.
As an update, my daughter has discontinued Orkambi and her hair is slowly coming back. She was on Orkambi for a year and a half and lost 2/3 of her beautiful, thick hair. I anticipate it will take longer to grow back to where it was. When this issue was brought up with her past pediatric clinic, they had not heard of this symptom. Recently, we switched to a highly regarded research CF clinic and our Dr. confirmed that significant
hair loss is a symptom for some women because of the hormonal aspect of the drug. Good news though, the next generation of this drug to (hopefully)be on the market by 2nd quarter of 2018 DOES NOT affect hormones and there have been no reports of hair loss from those that had hair loss while on Orkambi.
- Orkambi Information for Consumers
- Orkambi Information for Healthcare Professionals (includes dosage details)
- Side Effects of Orkambi (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Aug 2009 • 2 answers
Posted 14 Oct 2009 • 1 answer
Posted 15 Oct 2009 • 1 answer
Posted 12 Dec 2009 • 1 answer
Posted 29 Jul 2015 • 1 answer